Safety Alerts & Recalls

What does this mean?

Although muscle pain and weakness are well known side effects of the statin cholesterol-lowering medications, feedback from iGuard members taking a statin medication suggests that many patients are not aware that statins can cause these muscle problems. If you have experienced unexplained muscle pain or weakness since you have started taking Atorvastatin and Amlodipine and have not talked to your doctor about it, you may want to make an appointment to discuss the possible relationship between your muscle problems and Atorvastatin and Amlodipine.

Study Supports Link Between Statins and Muscle Pain and Weakness

A recent study published in the Canadian Medical Association Journal further supports the well-known association between "statins" and muscle pain and weakness. Statins are cholesterol-lowering medications that include atorvastatin (Lipitor), fluvastatin (Lescol), lovastatin (Mevacor), pravastatin (Pravachol), rosuvastatin (Crestor), and simvastatin (Zocor). Caduet is a combination of amlodipine (a calcium channel blocker) and atorvastatin (a statin).

For more information please visit: more information here

Source: MediGuard CRT
Publication Date: 2009-08-28
Last Updated: 2009-12-28

Visit the medication page for the following drugs:

Share your story Share your story! Tell us how MediGuard has helped you or someone you love. Mobile graphic Download the MediGuard Mobile App to manage your prescription and over-the-counter medications, for free. Registration Info Taking multiple medications puts you at risk for possible drug-drug interactions Registration Info Monitor the medical treatment of you and your loved ones.